Jump to content

Heart Rate Elevated On Medrol Steroid. Have You Heard Of This?


LindaJoy
 Share

Recommended Posts

Hi, everyone,

Here's my experience. Went on steroids two weeks ago so I could eat foods without going into anaphylaxis. Since that time, I've been having bouts of high heart rate. The pharmacist said this could happen with steroids, while others have said no (namely, my allergist, who also said the steroids couldn't be the reason I look like I've been out in the sun waaaay too long, while the pharmacist said it happens). Well, my heart doctor heard about my high heart rate from my nurse in the hospital (rates between 80's and low 100's), so he wants to put me on Digoxin (I was just in the hospital again for kidney problems.) I tried it the first night right before discharge from the hospital, and my heart rate went clear down to 51 and felt like someone had his hand on my heart, holding it down. I think it might've went lower than that, because my husband said I didn't stir all night (I'm always up to pee because I haVe a kidney problem).

I've called my electrophysiology doctor in Columbus, because I'm questioning if I should be on a heart medication when my high heart rate could be caused by this bout of steroid use. Also, I'm having major sugar fluctuations on the steroid (I'm glucose intolerant, and my sugars are going up in the 170's after I eat, then bottoming out in the 60's. They've been worse before, so actually, this isn't bad). My pharmacist and Columbus doctor's nurse both said the fluctuating sugars could cause heart rate problems, as well.

I just don't think my heart doctor (he's new) is looking at the whole picture. Oh, and he said that a heart rate in the 50's is good for me (he looked on a scale), so that's what I should shoot for with this medication. I usually run in the 70's, if I'm not potsy, so saying my goal rate is in the 50's, to me, is ludicrous. I'm 43, weigh 112.

Thanks for listening. Sorry to be here to question, again.

Lindajoy

Link to comment
Share on other sites

Steroids-- medrol and prednisone make me tachy, no question about it. Sometimes it's till worth taking them, though. i do always dread when someone tells me I'll need them. My tachy is always sinus tachy. I'm not normally potsy, but on steroids look like I have pots rather than ncs.

Steroids and I are not on good terms. They also make me extra anxious. When I was on prednisone two years ago for a couple months, I needed ativan to deal-- which I don't otherwise. ALso hard to fall asleep.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...